Alert archive / Kansas / Wind Advisories in 2022

Wind Advisory 9, NWS Topeka, KS

April 21, 202223 counties in Kansas

NWS Topeka, KS issued this wind advisory at Apr 21, 2022, 2:26 PM CDT for 23 counties in Kansas. It took effect at Apr 22, 2022, 10:00 AM CDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Apr 21, 2022, 2:26 PM CDT (19:26 UTC)
In effect from
Apr 22, 2022, 10:00 AM CDT
Expired
Apr 23, 2022, 7:00 PM CDT
In force
33 hr
Issued by
NWS Topeka, KS
All 23 counties

Anderson County, KS, Brown County, KS, Clay County, KS, Cloud County, KS, Coffey County, KS, Dickinson County, KS, Douglas County, KS, Franklin County, KS, Geary County, KS, Jackson County, KS, Jefferson County, KS, Lyon County, KS, Marshall County, KS, Morris County, KS, Nemaha County, KS, Osage County, KS, Ottawa County, KS, Pottawatomie County, KS, Republic County, KS, Riley County, KS, Shawnee County, KS, Wabaunsee County, KS, Washington County, KS

The radar

The Topeka radar (KTWX), 16 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 7.4 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2022-04-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2022-04-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -46 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1459 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
-46 m²/s²
0-3 km storm-relative helicity
-121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

358 
WWUS73 KTOP 211926
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
226 PM CDT Thu Apr 21 2022

KSZ008>010-020>023-034>038-054-221100-
/O.NEW.KTOP.WI.Y.0009.220422T1500Z-220423T0600Z/
Republic-Washington-Marshall-Cloud-Clay-Riley-Pottawatomie-Ottawa-
Dickinson-Geary-Morris-Wabaunsee-Lyon-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Concordia, 
Clay Center, Manhattan, Wamego, St. Marys, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, and Emporia
226 PM CDT Thu Apr 21 2022

...WIND ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 1 AM CDT
SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, and north central Kansas.

* WHEN...From 10 AM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle on roadways oriented in an easterly or westerly 
direction. Secure outdoor objects.

&&

$$
6 follow-up statements
638 
WWUS73 KTOP 220856
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
356 AM CDT Fri Apr 22 2022

KSZ011-012-024-026-039-040-055-056-058-059-222200-
/O.EXB.KTOP.WI.Y.0009.220422T1700Z-220423T0600Z/
Nemaha-Brown-Jackson-Jefferson-Shawnee-Douglas-Osage-Franklin-
Coffey-Anderson-
Including the cities of Sabetha, Seneca, Hiawatha, Horton, 
Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Topeka, Lawrence, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
356 AM CDT Fri Apr 22 2022

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 1 AM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 45 mph 
  expected.

* WHERE...Nemaha, Brown, Jackson, Jefferson, Shawnee, Douglas, 
  Osage, Franklin, Coffey and Anderson Counties.

* WHEN...From noon today to 1 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ008-009-020-021-034-035-222200-
/O.NEW.KTOP.HW.A.0001.220423T0300Z-220423T1200Z/
/O.EXT.KTOP.WI.Y.0009.220422T1500Z-220423T0300Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
356 AM CDT Fri Apr 22 2022

...WIND ADVISORY NOW IN EFFECT FROM 10 AM THIS MORNING TO 10 PM
CDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM THIS EVENING THROUGH SATURDAY
MORNING...

* WHAT...For the Wind Advisory, south winds 25 to 35 mph with
  gusts up to 50 mph expected. For the High Wind Watch, south
  winds 30 to 40 mph with gusts up to 60 mph possible.

* WHERE...Republic, Washington, Cloud, Clay, Ottawa and 
  Dickinson Counties.

* WHEN...For the Wind Advisory, from 10 AM this morning to 10 PM 
  CDT this evening. For the High Wind Watch, from this evening 
  through Saturday morning.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Widespread power outages are possible. Travel could be
  difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

KSZ010-022-023-036>038-054-222200-
/O.CON.KTOP.WI.Y.0009.220422T1500Z-220423T0600Z/
Marshall-Riley-Pottawatomie-Geary-Morris-Wabaunsee-Lyon-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Manhattan, Wamego, St. Marys, Junction City, Council Grove, Alma,
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico,
and Emporia
356 AM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
1 AM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of central, and north central Kansas.

* WHEN...From 10 AM Friday to 1 AM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
971 
WWUS73 KTOP 221951
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
251 PM CDT Fri Apr 22 2022

KSZ008-009-020-021-034-035-230900-
/O.CAN.KTOP.HW.A.0001.220423T0300Z-220423T1200Z/
/O.EXT.KTOP.WI.Y.0009.000000T0000Z-220424T0000Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
251 PM CDT Fri Apr 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...
...HIGH WIND WATCH IS CANCELLED...

* WHAT...South winds sustained at 25 to 35 MPH with gusts around
  55 MPH expected. 

* WHERE...For most of north-central and portions of central
  Kansas.

* WHEN...Until 7 PM Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-230900-
/O.EXT.KTOP.WI.Y.0009.000000T0000Z-220424T0000Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary-
Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-
Anderson-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico,
Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
251 PM CDT Fri Apr 22 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...South winds sustained at 25 to 35 MPH with gusts up to 
  55 MPH expected. 
 
* WHERE...For most of northeast and east-central Kansas. 

* WHEN...Until 7 PM Saturday. 

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
655 
WWUS73 KTOP 222135
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
435 PM CDT Fri Apr 22 2022

KSZ008-009-020-021-034-035-231200-
/O.UPG.KTOP.WI.Y.0009.000000T0000Z-220424T0000Z/
/O.NEW.KTOP.HW.W.0001.220422T2135Z-220424T0000Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
435 PM CDT Fri Apr 22 2022

...HIGH WIND WARNING IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...South winds 30 to 40 mph with gusts up to 60 mph.

* WHERE...Republic, Washington, Cloud, Clay, Ottawa and 
  Dickinson Counties.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Damaging winds will blow down trees and power lines.  
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-231200-
/O.CON.KTOP.WI.Y.0009.000000T0000Z-220424T0000Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary-
Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-
Anderson-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico,
Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
435 PM CDT Fri Apr 22 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT SATURDAY...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
AJ
434 
WWUS73 KTOP 230818
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
318 AM CDT Sat Apr 23 2022

KSZ008-009-020-021-034-035-232200-
/O.EXB.KTOP.WI.Y.0009.220423T1400Z-220424T0000Z/
/O.EXT.KTOP.HW.W.0001.000000T0000Z-220423T1400Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
318 AM CDT Sat Apr 23 2022

...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 AM CDT THIS MORNING...
...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 7 PM CDT
THIS EVENING...

* WHAT...For the High Wind Warning, south winds 30 to 35 mph 
  with gusts up to 60 mph. For the Wind Advisory, southwest 
  winds 25 to 30 mph with gusts up to 50 mph expected.

* WHERE...Republic, Washington, Cloud, Clay, Ottawa and 
  Dickinson Counties.

* WHEN...For the High Wind Warning, until 9 AM CDT this morning. 
  For the Wind Advisory, from 9 AM this morning to 7 PM CDT this 
  evening.

* IMPACTS...Damaging winds will blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles.
  Gusty winds could blow around unsecured objects. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-232200-
/O.CON.KTOP.WI.Y.0009.000000T0000Z-220424T0000Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary-
Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-
Anderson-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico,
Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
318 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 7 PM CDT Saturday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
904 
WWUS73 KTOP 231151
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
651 AM CDT Sat Apr 23 2022

KSZ008-009-020-021-034-035-240000-
/O.CAN.KTOP.HW.W.0001.000000T0000Z-220423T1400Z/
/O.EXT.KTOP.WI.Y.0009.220423T1151Z-220424T0000Z/
Republic-Washington-Cloud-Clay-Ottawa-Dickinson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Concordia, Clay Center, Minneapolis, Bennington,
Abilene, and Herington
651 AM CDT Sat Apr 23 2022

...WIND ADVISORY NOW IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WARNING IS CANCELLED...

* WHAT...Southwest winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Washington, Cloud, Clay, Republic, Dickinson and 
  Ottawa Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

KSZ010>012-022>024-026-036>040-054>056-058-059-240000-
/O.CON.KTOP.WI.Y.0009.000000T0000Z-220424T0000Z/
Marshall-Nemaha-Brown-Riley-Pottawatomie-Jackson-Jefferson-Geary-
Morris-Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-
Anderson-
Including the cities of Marysville, Blue Rapids, Frankfort, 
Sabetha, Seneca, Hiawatha, Horton, Manhattan, Wamego, St. Marys, 
Holton, Valley Falls, Oskaloosa, Perry, McLouth, Grantville, 
Meriden, Nortonville, Junction City, Council Grove, Alma, 
Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, Paxico,
Topeka, Lawrence, Emporia, Osage City, Carbondale, Lyndon, 
Burlingame, Overbrook, Ottawa, Burlington, Lebo, and Garnett
651 AM CDT Sat Apr 23 2022

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...South winds 25 to 35 mph with gusts up to 50 mph.

* WHERE...Portions of east central and northeast Kansas.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
503 
WWUS73 KTOP 240000
NPWTOP

URGENT - WEATHER MESSAGE
National Weather Service Topeka KS
700 PM CDT Sat Apr 23 2022

KSZ008>012-020>024-026-034>040-054>056-058-059-240100-
/O.EXP.KTOP.WI.Y.0009.000000T0000Z-220424T0000Z/
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
Including the cities of Belleville, Washington, Hanover, Clifton,
Linn, Greenleaf, Marysville, Blue Rapids, Frankfort, Sabetha, 
Seneca, Hiawatha, Horton, Concordia, Clay Center, Manhattan, 
Wamego, St. Marys, Holton, Valley Falls, Oskaloosa, Perry, 
McLouth, Grantville, Meriden, Nortonville, Minneapolis, 
Bennington, Abilene, Herington, Junction City, Council Grove, 
Alma, Eskridge, Maple Hill, Alta Vista, McFarland, Harveyville, 
Paxico, Topeka, Lawrence, Emporia, Osage City, Carbondale, 
Lyndon, Burlingame, Overbrook, Ottawa, Burlington, Lebo, 
and Garnett
700 PM CDT Sat Apr 23 2022

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

Winds outside of any thunderstorms will gradually weaken through 
the evening. Gusts 35 to 45 mph will remain possible over the next
few hours.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Topeka, KS wrote its last area forecast discussion before this wind advisory went out at Apr 21, 12:41 PM CDT, 1 hour 45 minutes earlier.

Area forecast discussion, Apr 21, 12:41 PM CDT, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service Topeka KS
1241 PM CDT Thu Apr 21 2022

...Update to aviation forecast discussion...

.DISCUSSION...
Issued at 336 AM CDT Thu Apr 21 2022

Key Messages:

- Strong to severe storms possible today and Saturday

- Strong winds expected Friday and Saturday

Discussion:

Areas of dense fog will continue over the next several hours
across much of eastern Kansas. The dense fog advisory will remain
in effect through 8 AM, after which fog should mix out as surface
winds increase.

A conditional threat for strong to severe storms exists this
afternoon and evening as a surface warm front lifts across the
forecast area. The front itself is pretty shallow, and broad warm-
air advection will overrun the front above 850 hPa, leading to
increasing cloud cover through the day and the development of rain
showers both ahead of and trailing the surface front. The WAA at
lower levels and some slight cooling aloft should increase
midlevel lapse rates this afternoon and evening, and deep layer
shear will be around 35-40 kts, making a few elevated strong to
severe storms possible. However, waning upper-level winds and a
lack of surface-based instability should keep this from being a
bigger severe event. The LLJ does increase across eastern Kansas
late this evening into the early overnight hours which should
increase coverage of storms, but any remaining severe threat would
be closer to the surface warm front which should be departing our
forecast area at that time.

Winds will increase quite a bit on Friday as a deepening trough
moves into the High Plains, raising temperatures into the mid- to
upper 80s and likely resulting in advisory-criteria winds. A high
wind watch didn't seem warranted at this time, but gusts could
reach 50-55 mph in north central Kansas, and 45 mph for the rest
of the area both Friday and Friday night. Dryline storms may
develop across portions of western Kansas and by late Friday
afternoon, but should remain southwest of the forecast area and
then weaken diurnally. Any storms that develop along the cold
front farther to the northwest in northeast CO and far western
Nebraska may have a bit better longevity, and could grow upscale
into an MCS that could reach far western portions of the forecast
area by early Saturday morning. Due to storm mode and orientation
of the shear, if these storms make it, the primary threat would be
strong straight-line wind.

Temperatures Friday could make a run at 90 degrees, but record
highs for Friday are 94 and 97 degrees at Topeka and Concordia, so
do not expect any records to be in jeopardy.

The cold front associated with this deepening Friday system will
move into the forecast area Saturday. Timing has slowed a bit for
the passage of the surface cold front as models have deepened the
surface low and taken it a bit farther north in the last few runs,
which could cause the front to stall and actually decrease
convergence along it, which slightly reduces the severe weather
threat. Deep layer shear will be strong but oriented parallel to
the front, resulting in messy mergers and an overall linear storm
mode. Colder air will eventually catch up and push the front
through the forecast area, but it's looking more like Sunday
morning by the time this happens. This timing of the eventual
frontal passage also decreases the severe threat, as instability
will be waning. However, can't completely rule out a severe threat
with the strong shear, at least some instability, and the
potential for timing to continue to change.

More seasonable temperatures and quieter conditions are expected
next week, in the wake of the frontal passage.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1235 PM CDT Thu Apr 21 2022

Messy TAF period. As a warm front moves northward toward terminals
this afternoon, MVFR stratus will build back in. Scattered showers
and thunderstorms will become likely, especially after 21Z, with
chances lingering into the evening hours. It looks as though
showers and storms will become less numerous overnight with the
better threat shifting north of the airports. While there may be
brief periods of VFR after rain moves out, stratus will likely
regain hold over the area through mid-morning Friday. There could
also be a brief period of LLWS with the LLJ tonight and as winds
shift from the southeast at the surface to the southwest aloft.

&&

.TOP WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

DISCUSSION...Laflin
AVIATION...Teefey
Hazardous weather outlook, Apr 21, 3:53 AM CDT, 10 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Topeka KS
353 AM CDT Thu Apr 21 2022

KSZ008>012-020>024-026-034>040-054>056-058-059-220900-
Republic-Washington-Marshall-Nemaha-Brown-Cloud-Clay-Riley-
Pottawatomie-Jackson-Jefferson-Ottawa-Dickinson-Geary-Morris-
Wabaunsee-Shawnee-Douglas-Lyon-Osage-Franklin-Coffey-Anderson-
353 AM CDT Thu Apr 21 2022

This hazardous weather outlook is for east central...north
central and northeast Kansas.

.DAY ONE...Today and Tonight

Areas of dense fog will continue through 8 AM across eastern KS.

A few strong to severe storms are possible this afternoon and
evening across the area. The primary hazard with any storms that
develop will be large hail.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Strong to severe thunderstorms are possible late Friday night and
Saturday. Stay weather aware and be prepared for future severe
weather watches and warnings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed this afternoon and evening.

&&

More detailed information can be accessed at...
http://www.weather.gov/media/top/DssPacket.pdf

The office that day

Everything else NWS Topeka, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 20, 10:57 PM CDTDense Fog AdvisoryTOPAnderson, Brown, Coffey, Douglas, Franklin, Jackson and 9 more9 hr
Apr 21, 1:40 PM CDTSevere Thunderstorm WarningTOPAnderson20 min

Nearby

Wind Advisories in Kansas, 2022Every wind advisory in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.